Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 7, 2011, 4:01 PM EDT for Montgomery County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 7, 2011, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
County Montgomery County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
931
WWUS81 KALY 072001
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SUN AUG 7 2011
NYZ038-040-072100-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
401 PM EDT SUN AUG 7 2011
...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT
EXTREME SOUTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
EXTREME SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...VERY HEAVY RAIN.
THIS CLUSTER OF STORMS WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.
RAINFALL RATES OF ONE INCH PER HOUR OR MORE WITHIN THESE
THUNDERSTORMS MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AREAS OVER THE NEXT HOUR.
THE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND 8 MILES SOUTH OF FRANKFORT BY 405 PM EDT
6 MILES SOUTH OF ILION BY 410 PM EDT
6 MILES SOUTH OF MOHAWK AND 7 MILES SOUTH OF HERKIMER BY 415 PM EDT
JORDANVILLE BY 420 PM EDT
FORT PLAIN AND AMES BY 445 PM EDT
CANAJOHARIE BY 450 PM EDT
LAT...LON 4311 7518 4295 7450 4279 7445 4283 7464
4283 7466 4289 7486 4289 7488 4283 7489
4283 7494 4290 7509 4285 7514 4285 7521
4306 7522
TIME...MOT...LOC 1959Z 274DEG 32KT 4293 7518
$$
KLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:00 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 7, 4:00 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT SUN AUG 7 2011 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ENOUGH SUN AND HEATING TO SUPPORT THUNDERSTORMS IN CENTRAL AND WESTERN NY. WE ARE CAPPED TO SOME DEGREE HERE IN EASTERN NY...AND INTO WESTERN NEW ENGLAND. BASED ON UPSTREAM CONDITIONS... CONVECTION WILL TRACK INTO AND THROUGH MUCH OF THE REGION THIS EVENING. THE MORE CONCENTRATED ACTIVITY LOOKS TO BE SOUTH OF THE ADIRONDACKS...LAKE GEORGE REGION AND NORTH OF THE MID HUDSON VALLEY. HOWEVER...SCATTERED ACTIVITY SEEN DEVELOPING TOWARD THE SOUTHERN ADIRONDACKS AND CATSKILLS...THAT REQUIRES SCATTERED WORDING OUTSIDE OF THE LIKELY SHOWERS AND STORMS WHERE THE CONCENTRATED AREA WILL AFFECT. ONCE THE CONVECTION EXITS...SOME LOCALIZED FOG AND LOW CLOUDS THROUGH AROUND SUNRISE. ARE OF DRYING AND CLEARING SEEN BEHIND THE CONVECTION...WITH A LITTLE SUBSIDENCE BEHIND THE WEAK UPPER IMPULSE SUPPORTING THE CONVECTION THIS EVENING. LOWS IN THE 60S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... AREA OF CLEARING AND SUBSIDENCE SHOULD BE OVER OUR REGION MUCH OF TOMORROW...BUT NEXT UPPER IMPULSE AND AREA OF CONVECTION SEEN IN THE OH VALLEY AND MI SHOULD AFFECT OUR REGION TOMORROW AFTERNOON AND NIGHT. THE PERIODS OF CLOUDS AND SUN WILL HELP TEMPERATURES RISE WELL INTO THE 80S IN MANY AREAS...UPPER 70S ADIRONDACKS. SCATTERED SHOWERS AND STORMS TOMORROW AFTERNOON AND NIGHT...THEN SOME PARTIAL CLEARING AGAIN...WITH LOW CLOUDS AND FOG IN SOME AREAS. SOME INDICATIONS OF LOW LEVEL DEW POINTS DROPPING A LITTLE AND A LITTLE BIT BETTER LARGE SCALE SUBSIDENCE ACROSS THE REGION AFTER THE UPPER IMPULSE EXITS. LOWS MONDAY NIGHT IN THE 60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS. TUESDAY INTO WEDNESDAY THERE CONTINUES TO BE A SIGNAL IN DETERMINISTIC AND ENSEMBLE GUIDANCE FOR A STRONGER UPPER LEVEL IMPULSE TO BEGIN DROPPING OUT OF CANADA...AND SURFACE LOW PRESSURE TO TRACK ALONG THE NORTHEASTERN COAST. THE BEST LOW LEVEL JET ENERGY AND MOISTURE ADVECTION/CONVERGENCE LOOKS TO BE OVER THE FORECAST REGION...BUT THIS FAR OUT THE TIMING...STRENGTH AND POSITION OF RAINFALL MAXIMA COULD SHIFT. DECENT BOUNDARY LAYER THERMAL GRADIENT AND SOME DEGREE OF AN EASTERLY BOUNDARY LAYER WIND COMPONENT SETS UP OVER THE REGION AS WELL...ALMOST LIKE A NOREASTER...AS COOLER AIR FROM CANADA BUILDS SOUTH...COOLER AIR THAT WILL EVENTUALLY SPREAD OVER OUR REGION AFTER THE SYSTEM EXITS LATER WEDNESDAY. FOR NOW...WILL INDICATE SOME SUNSHINE THE FIRST HALF OF TUESDAY...THEN SHOWERS BUILDING NORTH AND EAST DURING THE AFTERNOON. LIKELY SHOWERS AND SCATTERED THUNDERSTORMS TUESDAY NIGHT...POSSIBLY LINGERING WELL INTO WEDNESDAY...ESPECIALLY IN WESTERN NEW ENGLAND. HIGHS TUESDAY IN THE UPPER 70S TO LOWER 80S BEFORE CLOUD COVER AND RAIN BUILDS INTO THE REGION. LOWS TUESDAY NIGHT IN THE 60S TO NEAR 70. HIGHS WEDNESDAY WITH POSSIBLE LINGERING CLOUD COVER AND SHOWERS...IN THE 70S TO AROUND 80. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... COLD FRONT WILL TRIGGER A CHANCE OF SHOWERS WEDNESDAY NIGHT...BUT HIGH PRESSURE WILL QUICKLY SETTLE IN TO AFFECT THE END OF THE WEEK. LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT THIS SYSTEM WILL ALSO EXIT QUICKLY...WITH HIGH PRESSURE TO FOLLOW. HIGH TEMPERATURES ON THURSDAY WILL BE A FEW DEGREES COOLER THAN NORMAL...WITH HIGHS FROM ABOUT THE UPPER 60S IN THE MOUNTAINS...TO NEAR 80 DEGREES IN THE MID HUDSON VALLEY. THEREAFTER...READINGS WILL BE SEASONABLE...WITH DAYTIME HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES OR SO. OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 40S IN THE HIGH PEAKS...FROM THE 50S TO LOWER 60S ELSEWHERE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... LOW STRATUS CLOUDS HAVE SCOURED OUT TO SCT-BKN CU MAINLY IN VFR RANGE THIS AFTERNOON. SCATTERED SHRA/TSRA ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING AS A DISTURBANCE MOVES THROUGH...SO WILL CONTINUE MENTION OF VCSH WITH CB APPENDED TO CLOUD GROUPS. VFR SHOULD PREVAIL FOR THE MOST PART...ALTHOUGH WITHIN ANY SHRA/TSRA BRIEF MVFR OR IFR CONDITIONS MAY OCCUR. PREVAILING CONDITIONS SHOULD DETERIORATE TO MVFR/IFR OVERNIGHT AS LOW STRATUS AND PATCHY BR DEVELOPS AGAIN WITH LOW LEVELS REMAINING MOIST. ONLY GRADUAL IMPROVEMENT THROUGH MVFR RANGE EXPECTED MUCH OF MONDAY MORNING. SURFACE WINDS WILL INITIALLY BE SOUTH-SOUTHWEST AROUND 3-7 KT...BECOMING NORTHWEST AROUND 5 KT OR LESS THIS EVENING INTO THE OVERNIGHT. WINDS ARE EXPECTED TO BE NORTH-NORTHWEST AROUND 5-10 KT FROM MID MONDAY MORNING THROUGH EARLY AFTERNOON. OUTLOOK... MON-WED...VFR/MVFR...SCT SHRA/TSRA. THU-FRI...VFR...NO SIG WX. && .FIRE WEATHER... A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS REMAINS THIS EVENING. RH VALUES WILL BE 80-100 PERCENT TONIGHT...FALL TO 55 TO 75 PERCENT TOMORROW...RISE UP TO 80 TO 100 PERCENT TOMORROW NIGHT...AND DROP TO 55 TO 75 PERCENT TUESDAY. LIGHT AND VARIABLE WINDS AT LESS THAN 15 MPH ARE EXPECTED TONIGHT...WITH NORTH TO NORTHWEST WINDS AT LESS THAN 15 MPH TOMORROW AND TOMORROW NIGHT. WINDS WILL BECOME SOUTHEAST AT 15 MPH OR LESS TUESDAY. && .HYDROLOGY... NO MAJOR HYDROLOGY PROBLEMS ARE ANTICIPATED THE NEXT FIVE DAYS. THERE WERE SOME MINOR RISES ON SOME OF OUR SMALLER RIVERS...BUT OVERALL SATURDAY'S RAINFALL WAS WELL ABSORBED BY THE VEGETATION. MORE SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. HOWEVER...ADDITIONAL AVERAGE BASIN RAINFALL AMOUNTS THIS EVENING GENERALLY WILL BE QUARTER OF AN INCH OR LESS. KEEP IN MIND...ANY THUNDERSTORM COULD LOCALLY PRODUCE AN INCH OR MORE OF RAIN. THEREFORE...IT IS UNLIKELY THERE WOULD BE ANY SIGNIFICANT CHANGES TO RIVER LEVELS TODAY. THE SAME RINGS TRUE FOR MONDAY/TUESDAY AND WEDNESDAY...DESPITE THE CONTINUED THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...ELH AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 7, 1:31 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 131 PM EDT SUN AUG 7 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 131 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 20 MPH. ANY THUNDERSTORM MIGHT CONTAIN HEAVY RAINFALL CAPABLE OF PRODUCING PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY EVENING...TUESDAY AFTERNOON INTO EVENING AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SUN AUG 7 2011
NYZ038-040-072100-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
401 PM EDT SUN AUG 7 2011
...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT
EXTREME SOUTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
EXTREME SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...VERY HEAVY RAIN.
THIS CLUSTER OF STORMS WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.
RAINFALL RATES OF ONE INCH PER HOUR OR MORE WITHIN THESE
THUNDERSTORMS MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AREAS OVER THE NEXT HOUR.
THE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND 8 MILES SOUTH OF FRANKFORT BY 405 PM EDT
6 MILES SOUTH OF ILION BY 410 PM EDT
6 MILES SOUTH OF MOHAWK AND 7 MILES SOUTH OF HERKIMER BY 415 PM EDT
JORDANVILLE BY 420 PM EDT
FORT PLAIN AND AMES BY 445 PM EDT
CANAJOHARIE BY 450 PM EDT
LAT...LON 4311 7518 4295 7450 4279 7445 4283 7464
4283 7466 4289 7486 4289 7488 4283 7489
4283 7494 4290 7509 4285 7514 4285 7521
4306 7522
TIME...MOT...LOC 1959Z 274DEG 32KT 4293 7518
KLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:41 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 7, 6:15 PM EDT | Special Weather Statement | ALY | Dutchess | 60 min |
| Aug 7, 6:37 PM EDT | Special Weather Statement | ALY | Schoharie | 53 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.